MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK EXCELSIOR SL-10 PRE-SHAPED J 150CM; CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR CORK EXCELSIOR SL-10 PRE-SHAPED J 150CM; CATHETER, PERCUTANEOUS
Model Number M0031681920
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/22/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the subject microcatheter was inspected and confirmed to be in good condition during/after unpacking as described in device directions for use (dfu).After the subject microcatheter was placed in the patient, advance along vessel could not be followed on the angiography device.The physician thinks microcatheter has no marker.Therefore, the subject microcatheter was removed.The procedure was completed with a different device.The patient was stable after the procedure.No other information was provided.
 
Additional Manufacturer Narrative
Due to the automated manufacturing execution system (mes) system there are controls in the manufacturing process to ensure the product met specifications upon release.Visual inspection of the device revealed that the distal marker band and catheter tip had detached, and the catheter shaft was seen to be flat/crushed at approximately 6cm from the distal tip.The proximal marker band was seen to be present.The functional evaluation was not required as the ro marker had detached.The reported event was confirmed during analysis.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information received from the customer indicated that no anomalies were noted to the device or packaging before use, continuous flush was setup and maintained throughout the procedure and the device was prepared as per the dfu.After the sl-10 microcatheter was placed in the patient, advance along vessel could not be followed on the angiography device.The damage noted to the device would be indicative of the as reported event.It was seen that the microcatheter distal marker and catheter tip outer layer were detached.The as reported 'ro marker missing' was not confirmed as it was seen during analysis that the catheter distal marker band and the catheter tip outer layer had detached.The as reported 'ro marker missing' will be assigned not confirmed.However, the distal marker band and catheter tip had detached, and the catheter shaft was seen to be flat/crushed at approximately 6cm from the distal tip.The device failed to meet specification when received for complaint investigation based on the analyzed anomalies noted to the device.Based on this investigation, the as reported ¿device difficulty engaging target vessel¿ as well as the as analysed ¿catheter tip broken/fractured during use', 'ro marker(s) detached/separated/not visible under fluoroscopy' and ¿ catheter shaft flat/crushed' will be assigned procedural factors as these defects appear to be associated with a product that met stryker and design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural or anatomical factors during use.
 
Event or Problem Description

Brand Name
EXCELSIOR SL-10 PRE-SHAPED J 150CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key12668796
Report Number3008881809-2021-00442
Device Sequence Number4212396
Product Code DQY
UDI-Device Identifier04546540688248
UDI-Public04546540688248
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K042568
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/07/2023
Device Model NumberM0031681920
Device Catalogue NumberM0031681920
Device Lot Number22670592
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/27/2021
Supplement Date Received by Manufacturer12/25/2021
Initial Report FDA Received Date10/20/2021
Supplement Report FDA Received Date01/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown